MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451520
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not yet been returned to the manufacturer.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during re-positioning of the last coil, slight tension was encountered, and the coil detached in the artery.The coil was left implanted in the patient.There was no reported patient injury or intervention.The patient is reported to be doing well.
 
Additional Manufacturer Narrative
The pusher was returned for analysis; the implant was not attached to the pusher.The proximal end of the pusher was found to be in good condition and without damage.The pusher resistance was found to be within specification at 41.2 ohms.The distal end of the pusher sheath was found to be separated from the adhesive joint.The pusher was also found to contain a slight bend just distal of the adhesive joint.The distal end of the strain relief was found to be smashed and misshapen.The monofilament was removed from the distal end of the pusher for analysis.The monofilament was found to have a rebound of.0140".The distal end of the monofilament was found to have a tail of 0.0030".The profile of the monofilament was identified as stretched based on the investigation findings and available information, the reported complaint is confirmed.The root cause of the reported detachment is due to tension on the implant during retraction.The profile of the distal tip of the monofilament is consistent with a unit that was under excessive tension.The root cause of the tension during retraction cannot be definitely stated based on the information provided.It is suspected that the coil was either stuck on the adjoining coil in the aneurysm, or was caught on the distal end of the microcatheter.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8234013
Report Number2032493-2019-00005
Device Sequence Number1148188
Product Code KRD
UDI-Device Identifier00810170015014
UDI-Public(01)00810170015014(11)180510(17)230430(10)18051052T
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number45-451520
Device Catalogue Number45-451520
Device Lot Number18051052T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1